Journal of Integral Equations and Applications

Tractability of the Fredholm problem of the second kind

A.G. Werschulz and H. Woźniakowski

Full-text: Open access

Article information

Source
J. Integral Equations Applications, Volume 24, Number 3 (2012), 413-461.

Dates
First available in Project Euclid: 22 October 2012

Permanent link to this document
https://projecteuclid.org/euclid.jiea/1350925563

Digital Object Identifier
doi:10.1216/JIE-2012-24-3-413

Mathematical Reviews number (MathSciNet)
MR2993113

Zentralblatt MATH identifier
06130536

Citation

Werschulz, A.G.; Woźniakowski, H. Tractability of the Fredholm problem of the second kind. J. Integral Equations Applications 24 (2012), no. 3, 413--461. doi:10.1216/JIE-2012-24-3-413. https://projecteuclid.org/euclid.jiea/1350925563


Export citation

References

  • M. Azizov, Information complexity of multidimensional Fredholm integral equations with harmonic coefficients, Ukraın. Mat. Z. 52 (2000), 867-874; Ukrain. Math. J. 52 (2001), 993–1001 (in English).
  • R.E. Bellman, Dynamic programming, Princeton University Press, Princeton, NJ, 1957.
  • J. Dick, P. Kritzer, F.Y. Kuo and I.H. Sloan, Lattice-Nyström method for Fredholm integral equations of the second kind with convolution type kernels, J. Complexity 23 (2007), 752-772.
  • K.V. Emelyanov and A.M. Ilin, Number of arithmetic operations necessary for the approximate solution of Fredholm integral equations, USSR Comp. Math. Math. Phys. 7 (1967), 259-267.
  • K. Frank, S. Heinrich and S. Pereverzev, Information complexity of multivariate Fredholm integral equations in Sobolev classes, J. Complexity 12 (1996), 17-34.
  • M. Gnewuch and H. Woźniakowski, Quasi-polynomial tractability, J. Complexity 27 (2011), 312-330.
  • S. Heinrich, Complexity theory of Monte Carlo algorithms, in The mathematics of numerical analysis, Lect. Appl. Math. 32, American Mathematical Society, Providence, RI, 1996.
  • S. Heinrich and P. Mathé, The Monte Carlo complexity of Fredholm integral equations, Math. Comp. 60 (1993), 257-278.
  • F.Y. Kuo, G.W. Wasilkowski and H. Woźniakowski, On the power of standard information for multivariate approximation in the worst case setting, J. Approx. Theory 158 (2009), 97-125.
  • E. Novak and H. Woźniakowski, Tractability of multivariate problems, Vol. 1: Linear information, EMS Tracts Math. 6, Europ. Math. Soc. (EMS), Zürich, 2008.
  • –––, Approximation of infinitely differentiable multivariate functions is intractable, J. Complexity 25 (2009), 398endash/404.
  • –––, Tractability of multivariate problems, Vol. 2: Standard information for functionals, EMS Tracts Math., Europ. Math. Soc. (EMS), Zürich, 2010.
  • E. Novak and H. Woźniakowski, Tractability of multivariate problems, Vol. 3: Standard information for linear operators, EMS Tracts Math., Europ. Math. Soc. (EMS), Zürich, in preparation.
  • A. Papageorgiou and H. Woźniakowski, Tractability through increasing smoothness, J. Complexity 26 (2010), 409-421.
  • S.V. Pereverzev, Complexity of the Fredholm problem of second kind, in Optimal recovery Nova Science Publishers, Commack, NY, 1992.
  • J.F. Traub, G.W. Wasilkowski, and H. Woźniakowski, Information-based complexity, Academic Press, New York, 1988.
  • G.W. Wasilkowski and H. Woźniakowski, On the power of standard information for weighted approximation, Found. Comput. Math. 1 (2001), 417-434.
  • Markus Weimar, Tractability results for weighted Banach spaces of smooth functions, J. Complexity 2011 (doi:10.1016/j.jco.2011.03.044).
  • A.G. Werschulz, The computational complexity of differential and integral equations: An information-based approach, Oxford Math. Mono., Oxford University Press, New York, 1991.
  • –––, Where does smoothness count the most for Fredholm equations of the second kind with noisy information? J. Complexity 19 (2003), 758-798.
  • –––, The complexity of Fredholm equations of the second kind: Noisy information about everything, J. Integral Equat. Appl. 21 (2009), 113-148.
  • A.G. Werschulz and H. Woźniakowski, Tractability of quasilinear problems, I. General results, J. Approx. Theory 145 (2007), 266-285.
  • –––, Tractability of quasilinear problems, II. Second-order elliptic problems, Math. Comp. 76 (2007), 745-776.
  • –––, Tractability of multivariate approximation over a weighted unanchored Sobolev space, Constr. Approx. 30 (2009), 395-421. \noindentstyle